Generalized de Jonquières divisors on generic curves

Gavril Farkas


The classical de Jonquières and MacDonald formulas describe the virtual number of divisors with prescribed multiplicities in a linear system on an algebraic curve. We discuss the enumerative validity of the de Jonquieres formulas for a general curve of genus g.


algebraic curves; de Jonquières divisors; moduli space of curves

Full Text:



Allen, E., Su alcuni caratteri di una serie algebrica, e la formula+AH2 di de Jonquieres per

serie qualsiasi, Rendiconti Circolo Mat. Palermo, 37(1919), 345-370.

Aprodu, M., Farkas, G., Koszul cohomology and applications to moduli, Clay Mathematics

Proceedings, 14(2011), 25-50.

Arbarello, E., Cornalba, M., Griths, P., Harris, J., Geometry of Algebraic Curves,

Grundlehren der Math. Wiss., 267(1985), Springer Verlag.

Bainbridge, M., Chen, D., Gendron, Q., Grushevsky, S., Moller, M., Compactification

of strata of abelian differentials, Duke Math. Journal, 167(2018), 2347-2416.

Baker, H., Principles of Geometry, Volume VI, Introduction to the Theory of Algebraic

Surfaces and Higher Loci, Cambridge University Press 1933.

Blanc, J., Lamy, S., Weak Fano threefolds obtained by blowing-up a space curve and

construction of Sarkisov links, Proceedings London Math. Soc., 105(2012), 1047-1075.

Bolognesi, M., Pirola, P., Osculating spaces and diophantine equations (with an Appendix

by Pietro Corvaja and Umberto Zannier), Math. Nachrichten, 284(2011), 960-972.

Coolidge, J., A Treatise on Algebraic Plane Curves, Dover Edition, 1959.

Coppens, M., Martens, G., Secant spaces and Cli ord's theorem, Compositio Math.,

(1991), 193-212.

Cotterill, E., Effective divisors on M_g associated to curves with exceptional secant

planes, Manuscripta Math., 138(2012), 171-202.

de Jonquieres, E., Memoire sur les contacts multiples d'ordre quleconque des courbes de

degre r, qui satisfont a des conditions donnes, avec une courbe fixe du degre m, J. Reine

Angew. Math., 66(1866), 289-321.

Diaz, S., Exceptional Weierstrass points and the divisor on moduli space that they define,

Memoirs American Math. Soc., 327(1985).

Eisenbud, D., Harris, J., Limit linear series: basic theory, Inventiones Math., 85(1986),


Eisenbud, D., Harris, J., The Kodaira dimension of the moduli space of curves of genus

>=23, Inventiones Math., 90(1987), 359-387.

Farkas, G., Higher ramification and varieties of secant divisors on the generic curve,

Journal of the London Math. Soc., 78(2008), 418-440.

Farkas, G., Verra, A., The universal theta divisor over the moduli space of stable curves,

Journal de Mathematiques Pures et Appliquees, 100(2013), 591-605.

Farkas, G., Verra, A., The geometry of the moduli space of odd spin curves, Annals of

Math., 180(2014), 927-970.

Kaji, H., On the tangentially degenerate curves, Journal of the London Math. Soc.,

(1986), 430-440.

Katz, S., Iteration of multiple point formulas and application to conics, in Algebraic Geometry

Sunadance 1986, Lecture Notes in Mathematics, 1436, 147-155, Springer Verlag,

Knudsen, F., The projectivity of the moduli space of stable curves II. The stacks M_{g,n},

Math. Scandinavica, 52(1983), 161-199.

MacDonald, I., Symmetric products of an algebraic curve, Topology, 1(1962), 319-343.

Mullane, S., Divisorial strata of abelian differentials, International Math. Res. Notices,

(2016), 1717-1748.

Ungureanu, M., Dimension theory and degenerations of de Jonquieres divisors, International

Math. Research Notices, 20(2021), 15911-15958.

Torelli, R., Dimostrazione di una formula di de Jonquieres e suo significato geometrico,

Rendiconti Circolo Mat. Palermo, 21(1906), 58-65.

Vainsencher, I., Counting divisors with prescribed singularities, Transactions American

Math. Soc., 267(1981), 399-421.

Zeuthen, H., Lehrbuch der Abzahlenden Methoden der Geometrie, Teubner Verlag 1914.



  • There are currently no refbacks.